Following on to some of the design work and thinking of centuries of academics including Mike Caulfield, we’re hosing an upcoming mini-BarCamp on using one’s own domain for commonplacing, note taking, and sharing one’s writing in public (or private). Those in the Domains space are encouraged to check it out and bring along their colleagues and students for this free (and hopefully fun) mini-conference. Because the sessions are only as interesting as the people who propose them, I’m hoping there might be some here who might propose a few topics, particularly as they relate to online teaching, learning, and note taking on one’s own domain. We’re endeavoring to make the day accessible to those without a technical background, so you needn’t be a programmer or developer to attend.
Details follow below:
Gardens and Streams II: An IndieWebCamp Pop-up Session on Wikis, Digital Gardens, Online Commonplace Books, Zettelkasten and Note Taking
Date : Saturday, September 25, 2021
Time : 9:00 AM – 1:00 PM Pacific
Event page : Gardens and Streams II | September 25, 2021 | IndieWeb Events
We’ll discuss and brainstorm ideas related to wikis, commonplace books, digital gardens, zettelkasten, and note taking on personal websites and how they might interoperate or communicate with each other. This can include IndieWeb building blocks, user interfaces, functionalities, and everyones’ ideas surrounding these. Bring your thoughts, ideas, and let’s discuss (and build).
This will be a continuation of the ideas from the Garden and Stream pop up session in 2020. Everyone is welcome and need not have attended prior sessions.
We’ll try to do something between a traditional all day IndieWebCamp and a single session pop-up over the span of several hours so that we can accommodate a brief introduction and three BarCamp topic related sessions. Feel free to brainstorm session ideas in advance of the mini-camp, but we’ll choose session topics the morning of the event.
All times Pacific.
- 9:00 AM 30 minute introduction & IndieWeb building blocks
- 9:30 AM 20 minute session pitches and scheduling
- 9:50 AM 10 minute break
- 10:00 AM 60 minute Session 1 (including 10 minute break)
- 11:00 AM 60 minute Session 2 (including 10 minute break)
- 12:00 PM 50 minute Session 3
- 12:50 PM 10 minute closing remarks
- 1:00 PM pop up finished
Hack day? Yes, we’ll all gather the following day for 3 hours at roughly the same time with a short demo session to follow for folks to show off what they’ve been working on. Details for this will be forthcoming.
Everyone is welcome to attend.
- Technology for attending
- IndieWeb Chat Room
- Etherpad: Etherpad (for real time session planning, chat, questions, and note taking during the session)
- hashtag: #GardensAndStreams
- Code of Conduct: This event is covered by the IndieWeb Code of Conduct. By participating, you’re acknowledging your acceptance of this code.
- Notes and archived video for this session, once finished, can be found at 2021/Pop-ups/Gardens and Streams II - IndieWeb
- If your website supports it, post an indie RSVP as a reply to this post or to the event page.
- Or, log in to indieweb.org and on the event page click “I’m Going”.
- Or, RSVP your attendance to this syndicated Tweet
- Or, Add a comment below indicate that you’ll be attending.
And if none of the above methods means anything to you or you can’t log in to use them, don’t worry about it; just show up on the day!
Questions? Concerns? Volunteers?
Feel free to ask in the IndieWeb chat: #indieweb 2022-12-18 or post a question below or on the call for volunteers post.